MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; VELA INFRARENAL

ENDOLOGIX INC. AFX; VELA INFRARENAL
Model Number A28-28/C75V
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
Patient initially implanted with a bifurcated stent, a suprarenal aortic extension and two infrarenal aortic extensions.The infrarenal aortic extensions were implanted in the left and right iliac arteries as limb extensions.A follow up computed tomography (ct) in (b)(6) 2017, showed the patient had a type 1b endoleak from the right common iliac artery.The physician observed the limb extension was compressed causing blood flow to leak into the aneurysm sac, there was no aneurysm sac growth observed.The physician elected to implant an ovation limb extension to seal the endoleak.At the completion of the secondary intervention there was an endoleak remaining.The physician is going to refer the patient to another physician for additional treatment.To date a secondary intervention has not been reported to endologix.
 
Additional Manufacturer Narrative
Based upon the available information, the most likely root cause of the loss of seal in the distal area was off-label usage of an aortic extension used as a limb extension.The aortic extension was used due to off-label iliac artery anatomy.There were no user or procedure related issues.At the completion of the clinical assessment, there was evidence to support the following: unsuccessful endovascular repair of an iliac endoleak.The reported right common iliac artery endoleak type ib was refuted, rather the operative note indicated a significant left iliac artery endoleak.Associated clinical harms for this device failure included: an unknown endoleak and an unsuccessful endovascular procedure.The known final patient disposition was to be awaiting consultation to address the persistent endoleak.Device was not returned, therefore, sample evaluation was not completed.The manufacturing record review did not reveal any issues or deviations that would explain the reported event.The manufacturing records confirm that the lots met all requirements prior to release.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6543097
Report Number2031527-2017-00207
Device Sequence Number616064
Product Code MIH
UDI-Device Identifier00818009013514
UDI-Public(01)00818009013514(17)180715
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2018
Device Model NumberA28-28/C75V
Device Lot Number1252145-006
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by Manufacturer04/03/2017
Initial Report FDA Received Date05/04/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT- (B)(4); VELA INFRARENAL- (B)(4); VELA SUPRARENAL- (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR